Jump to content

LC patients feeling a little chilly?


christineb

Recommended Posts

First off...thank you everyone! I rely on this site in so many ways!!

And now my question...

For all the caregivers out there, has anyone heard about a patient feeling cold from the inside? To give an analogy, my mom says it feels like she's drinking ice water and feeling that chill from deep inside her chest. This symptom normally happens in the evening. Her doctor doesn't have any explanation. She has been taking blood boosters (neupogen for WBC and ?? something for the RBC). Those counts are being kept in check, but I wonder the cold feeling has something to do with sometimes lower red blood cell counts?

To give a brief history, she has extensive SCLC with mets to brain. Neurosurgery and gammaknife have been successful on the brain mets. She's finishing round 6 of cisplatin/etoposide, interspersed with blood boosters. The combination of treatments seem to be working well. Whole brain radiation MIGHT be one the schedule next, but that's a big decision and she/we haven't yet decided whether that's what's wanted.

~ Christine

Link to comment
Share on other sites

Hi Christine, I cannot address the issue of feeling deep cold in the chest, but my hubby is cold all the time and we live in Florida. I've seen many comments on lc patients feeling cold but not to the degree you're describing. Hopefully someone else will respond and give you more information

wendyr

Link to comment
Share on other sites

Christine-

I am not a caregiver, rather a lung cancer survivor but I will tell you that I am cold in my hands and feet all the time. Supposedly, this is from the beta-blockers that I am on for my high BP. Have never felt it in my chest, tho. Would recommend that you go over to onctalk.com and ask Dr. West - maybe he has some answers.

Hoping for the best for your mom.

Patti B.

Link to comment
Share on other sites

My mom passed away from SCLC about one year ago. After my mom finished the whole brain radiation, she was very cold. We thought that her body was so weak from all of the radiation and the chemo. Then the cancer spread to her spine, so we think that is why she felt so cold. We did not get an clear explanation. I hope everything is okay with your mom.

Link to comment
Share on other sites

Christine,

Yes, my dad had this. He was frozen from the inside out almost all through treatment. Even when it went into warmer weather (today it is 18 below zero here!) he always wore a sweater and we would laugh about his stocking cap in June!

My dad would try to get warm from the inside too. Lots of warm tea, rice bags heated in the microwave and such. We often did this for him before bed, and then would put it between the sheets to make crawling into bed not so uncomfortable.

Good luck!

Jen

Link to comment
Share on other sites

I too am not a caregiver at this time, but I am a Lung Cancer Survivor who had undergone treatments. I too was very cold during my chemo & radiation treatments. But I never had it only in my chest.

I have a dear friend that is a breast cancer survivor who tells of the same thing your mother talks about with being cold in her chest area. I'm guessing it has something to do with treatments or the chemo.

Link to comment
Share on other sites

Mine was also cold all the time too. Especially when he was dehydrated and his blood counts were low.

Feeling cold seems to be a common side effect of treatment.

I'm sorry I can't address the coldness only being in the chest area but perhaps that has something to do with the location/type of treatments she has had.

I would def. mention it to her doctor so he can rule everything else out. Could be the body just needs to build itself back up from all the harsh treatments.

Keep us posted. I'm hoping your mom gets some comfort and relief from the cold soon.

Link to comment
Share on other sites

  • 4 weeks later...

Well, Christine, that makes me feel a bit better.

Bill has been walking around the house with a faux fleece jacket w/hood, and goes to bed with a wool cap, and a sweater. He is cold even when the heat is up. I am roasting and he looks as though he lives in the Klondike.

I'm glad it's more likely related to the chemo and not something more ominous. The less worry - the better.

His blood counts have been kept to good levels, so I didn't think it was from that.

Thank you for looking this up at Onctalk. It's a relief.

Barbara

"christineb"]thanks everyone! I also shared this side-effect on OncTalk and the general consensus is "no biggie". It definitely seems to be a side effect of chemo in general.

Hope everyone has a great weekend...and thanks for the feedback!!

~ Christine

Link to comment
Share on other sites

Join the conversation

You can post now and register later. If you have an account, sign in now to post with your account.

Guest
Reply to this topic...

×   Pasted as rich text.   Restore formatting

  Only 75 emoji are allowed.

×   Your link has been automatically embedded.   Display as a link instead

×   Your previous content has been restored.   Clear editor

×   You cannot paste images directly. Upload or insert images from URL.

×
×
  • Create New...

Important Information

By using this site, you agree to our Terms of Use.